I had surgery to remove small tumour 3 weeks ago and was started on generic Letrozole last week prior to getting radiotherapy. After 3 days I got a rash on the affected breast. The next day the rash had spread to my neck and a day later covered most of my body. MacMillan Hotline suggested I stop the Letrozole and go to A&E to be checked and I was told it was a mild allergic reaction and to take anti-histamine. The next day I was concerned because my face was swelling. GP Surgery advised going to Urgent Care and the GP there gave me a prescription for a different anti-histamine.
It is now 7 days since my first Letrozole and I still have a swollen face, although the rash on my body is starting to fade, and I only took it for 4 days.
I am trying to work out what might be the ingredient causing this while waiting for a decision on next treatment but there is little information on allergic reactions to aromatase inhibitors.
Same thing with me. I had a severe reaction to this even though I was like did expecting this. I have had allergies since I was a little girl so when I developed one for this medication I was not very surprised. When I was 10 I had my first anaphylactic reaction ( I ate some peanuts) and ended up in the hospital. It was not the best experience. My mum was really scared. After I got discharged my mom took me to an allergist. He ordered a large allergy panel and sent my blood to a private lab. ( We used this one: intolerancelab.co.uk). About a week later we got the results back. I was allergic to peanuts, sesame, some chemicals in commercial detergents and some food dyes. It’s been a struggle but I managed fine.
I took anastrozole for almost six month. at about three months I had an itchy bump on my neck. a few weeks later I had some red itchy bumps grouped on my arm. a week after than on my leg. then three big hives on my neck. My oncologist took me off anastrozole by Teva for a week. Hives were all gone. Started it up again on a sunday and had a hive on my arm by tuesday. New oncologist moved me to letrozole by Accord. a week later and I have a hive on my should and a small grouping of hives on my shoulder. Not sure what will happen next.
Thanks Carolyn. I can see that getting the right brand is going to require quite a bit of negotiation. My rash still hasn't gone down completely so I'm wondering whether they'll be able to start radiotherapy on Thurs. I'm also wondering whether to postpone starting Anastrozole until the radiotherapy is over. I've phoned my Breast Care Nurse and am waiting for her to phone back some time today.
Thanks both of you. Even although 'rash' is listed as one of the possible side effects of both drugs, it doesn't look as though it is particularly common.
It's Emily here from Breast Cancer Care.
While you're waiting for replies on here, I just thought I'd let you know that one of our email volunteers called Julie had Anastrozole, followed by Letrozole. You'd be very welcome to email her to find out about her experience and to hear a comparison of them from her perspective: firstname.lastname@example.org
Emily at Breast Cancer Care
Has anyone else come out in little red spots after taking Letrozole?
A rash appeared on my chest about 16 days after starting Letrozole (Accord brand), and has gradually spread upwards, downwards and sideways. My GP thought it was a heat rash, but I saw the Consultant Oncologist on Mon 18 June for a radiotherapy planning session and he was certain it was an allergic reaction to the drug. He's taken me off Letrozole, and has told me to wait three weeks for it to leave my system and then start Anastrozole, for wich he gave me a prescription. (The pharmacy gave me TEVA brand.) He's also prescribed antihistamine tablets.
I mentioned to the CO that both my GP and the Breast Care Nurse had informed me that different brands of the same drug have different side effects. The rash was the only side effect I had any difficulty with. He shrugged his shoulders and said it is down to the pharmacy to decide which brand of each drug they dispense, he is not allowed to specify any particular one, and it's all down to cost.
Has anyone else had a similar allergic reaction?
Has anyone been able to compare Letrozole with Anastrozole?